Alert archive / Michigan / Flood Watches in 2007
Flood Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this flood watch at Mar 14, 2007, 8:18 AM EDT for Arenac County, Gladwin County, Michigan. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 8:18 AM EDT (12:18 UTC)
- Expired
- Mar 15, 2007, 4:37 AM EDT
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
Counties Arenac County, MI, Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KAPX 141218 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 818 AM EDT WED MAR 14 2007 ...SNOW MELT CREATING POTENTIAL FOR LOCALIZED FLOODING... .SNOW MELT OVER THE PASS COUPLE DAYS HAS CREATED PONDING WATER ON SOME AREA ROADS. SNOW MELT IS EXPECTED TO CONTINUE TODAY AS TEMPERATURES REMAIN ABOVE FREEZING. IN ADDITION...THE WATER LEVELS OF AREA CREEKS AND RIVERS ACROSS GLADWIN AND ARENAC COUNTY HAVE SHOWN A SIGNIFICANT RISE OVER THE PAST 24 HOURS. THE POTENTIAL EXISTS FOR THESE CREEKS AND RIVERS TO COME OUT OF THEIR BANKS LATER TODAY OR TONIGHT. MIZ041-042-142200- /O.NEW.KAPX.FA.A.0002.070314T1218Z-070315T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 818 AM EDT WED MAR 14 2007 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH THURSDAY MORNING * SNOW MELT OVER THE PASS COUPLE DAYS...WITH ADDITIONAL SNOW MELT TODAY AND TONIGHT...MAY LEAD TO LOCALIZED FLOODING IN ARENAC AND GLADWIN COUNTIES TODAY AND TONIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON SNOW MELT. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KAS/ADAM
4 follow-up statements
000 WGUS63 KAPX 141959 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT WED MAR 14 2007 ...SNOW MELT MAY LEAD TO LOCALIZED FLOODING TONIGHT... .SNOW MELT OVER THE PASS COUPLE DAYS HAS CREATED PONDING WATER ON SOME AREA ROADS. THE SNOW MELT IS EXPECTED TO CONTINUE INTO THIS EVENING BEFORE TEMPERATURES FALL BELOW FREEZING OVERNIGHT. DUE TO THIS SNOW MELT...THE WATER LEVELS OF AREA CREEKS AND RIVERS ACROSS GLADWIN AND ARENAC COUNTY CONTINUE TO SHOW SIGNIFICANT RISES OVER THE PAST 24 HOURS. THE POTENTIAL EXISTS FOR THESE CREEKS AND RIVERS TO COME OUT OF THEIR BANKS LATER TONIGHT AND IMPACT LOW LYING AREAS. MIZ041-042-151000- /O.CON.KAPX.FA.A.0002.000000T0000Z-070315T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 359 PM EDT WED MAR 14 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * THROUGH THURSDAY MORNING * SNOW MELT OVER THE PASS COUPLE DAYS...COMBINED WITH ADDITIONAL SNOW MELT THIS EVENING...MAY LEAD TO LOCALIZED FLOODING IN ARENAC AND GLADWIN COUNTIES TONIGHT. HOWEVER...AS TEMPERATURES FALL BELOW FREEZING LATER TONIGHT...THE RUNOFF FROM THE SNOW MELT WILL END...AND THE FLOODING POTENTIAL WILL DIMINISH. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON SNOW MELT. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ KAS
000 WGUS63 KAPX 150234 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 1034 PM EDT WED MAR 14 2007 ...SNOW MELT MAY LEAD TO LOCALIZED FLOODING TONIGHT... .SNOW MELT OVER THE PASS COUPLE DAYS HAS CREATED SIGNIFICANT RUNOFF. THE SNOW MELT WILL STOP TONIGHT AS TEMPERATURES FALL BELOW FREEZING. HOWEVER...DUE TO PREVIOUS SNOW MELT AND RUNOFF...THE WATER LEVELS OF AREA CREEKS AND RIVERS ACROSS GLADWIN AND ARENAC COUNTY HAVE SEEN SIGNIFICANT RISES OVER THE PAST 24 HOURS. LOCALIZED FLOODING HAS ALREADY OCCURRED IN ARENAC COUNTY...AND THE POTENTIAL EXISTS FOR THESE CREEKS AND RIVERS TO COME OUT OF THEIR BANKS LATER TONIGHT AND IMPACT LOW LYING AREAS. MIZ041-042-151200- /O.CON.KAPX.FA.A.0002.000000T0000Z-070315T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1034 PM EDT WED MAR 14 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * UNTIL 8 AM EDT THURSDAY * SNOW MELT AND RUNOFF OVER THE PASS COUPLE DAYS...MAY LEAD TO LOCALIZED FLOODING IN ARENAC AND GLADWIN COUNTIES TONIGHT. HOWEVER...AS TEMPERATURES FALL BELOW FREEZING LATE TONIGHT...THE RUNOFF FROM THE SNOW MELT WILL END...AND THE FLOODING POTENTIAL WILL DIMINISH. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON SNOW MELT. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JZ
000 WGUS63 KAPX 150432 CCA FFAAPX FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 1229 AM EDT THU MAR 15 2007 ...SNOW MELT MAY LEAD TO LOCALIZED FLOODING TONIGHT... .SNOW MELT OVER THE PAST COUPLE DAYS HAS CREATED SIGNIFICANT RUNOFF. THE SNOW MELT WILL STOP TONIGHT AS TEMPERATURES FALL BELOW FREEZING. HOWEVER...DUE TO PREVIOUS SNOW MELT AND RUNOFF...THE WATER LEVELS OF AREA CREEKS AND RIVERS ACROSS GLADWIN AND ARENAC COUNTY HAVE SEEN SIGNIFICANT RISES OVER THE PAST 24 HOURS. LOCALIZED FLOODING HAS ALREADY OCCURRED IN ARENAC COUNTY...AND THE POTENTIAL EXISTS FOR THESE CREEKS AND RIVERS TO COME OUT OF THEIR BANKS LATER TONIGHT AND IMPACT LOW LYING AREAS. MIZ041-042-151200- /O.COR.KAPX.FA.A.0002.000000T0000Z-070315T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1229 AM EDT THU MAR 15 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN. * UNTIL 8 AM EDT THURSDAY * SNOW MELT AND RUNOFF OVER THE PAST COUPLE DAYS...MAY LEAD TO LOCALIZED FLOODING IN ARENAC AND GLADWIN COUNTIES TONIGHT. HOWEVER...AS TEMPERATURES FALL BELOW FREEZING LATE TONIGHT...THE RUNOFF FROM THE SNOW MELT WILL END...AND THE FLOODING POTENTIAL WILL DIMINISH. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON SNOW MELT. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ ADAM
000 WGUS63 KAPX 150837 FFAAPX FLOOD WATCH NATIONAL WEATHER SERVICE GAYLORD MI 437 AM EDT THU MAR 15 2007 ...WATER LEVELS LOWERING ON AREA CREEKS AND RIVERS... .WITH COLDER AIR FILTERING INTO REGION...SNOW MELT AND SUBSEQUENT RUNOFF HAS COME TO AN END. LATEST WATER LEVELS ON AREA CREEKS AND RIVERS HAVE STABILIZED AND ARE EXPECTED TO LOWER THROUGH THE REST OF THE WEEK...DIMINISHING THE THREAT FOR FLOODING. MIZ041-042-150945- /O.CAN.KAPX.FA.A.0002.000000T0000Z-070315T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 437 AM EDT THU MAR 15 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR GLADWIN AND ARENAC COUNTIES HAS BEEN CANCELLED. RAPID SNOW MELT THAT OCCURRED EARLIER IN THE WEEK HAS ENDED...AS COLDER AIR CONTINUES TO FILTER INTO THE REGION. WATER LEVELS ON AREA CREEKS AND RIVERS HAVE STABILIZED AND ARE EXPECTED TO LOWER THROUGH THE REST OF THE WEEK...DIMINISHING THE THREAT FOR FLOODING. THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$ ADAM
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Mar 14, 7:47 AM EDT, 31 minutes earlier.
Area forecast discussion, Mar 14, 7:47 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 747 AM EDT WED MAR 14 2007 .AVIATION...THE COLD FRONT IS THROUGH PLN, APN, AND TVC AND THE WINDS ARE BEGINNING TO BECOME MORE NW. HIGH CLOUDS ARE OVER THE REGION AND BASED ON THE OBS, CIGS ARE AT OR ABOVE 12000 FT. THERE IS A WAVE EXPECTED TO MOVE ALONG THE FRONT LATE THIS AFTERNOON THAT WILL BRING THE THREAT FOR LIGHT RAIN. HOWEVER, THERE IS A FAIR AMOUNT OF DRY AIR BELOW 12000 FT THAT IT WILL BE HARD TO GET ANYTHING TO REACH THE GROUND. AFTER THAT, THE WEATHER SHOULD REMAIN DRY THROUGH 12Z THURSDAY. LUTZ && .PREV DISCUSSION...ISSUED 430 AM THE COLD FRONT THAT WAS EXPECTED TO LAY OUT OVER N LOWER IS SETTING ITSELF UP AND THE PRECIPITATION ASSOCIATED WITH IT IS MOVING THROUGH E UPPER AND INTO THE STRAITS. THE 500 MB PATTERN IS BEGINNING TO FLATTEN ITSELF OUT OVER THE REGION AS WELL. THE KAPX 00Z AND THE SUBSEQUENT MODEL SOUNDINGS FOR 06Z AND 12Z THIS MORNING SHOW A DEARTH OF LOWER LEVEL MOISTURE (MAINLY BELOW 800MB) SO THAT IT WILL BE DIFFICULT INITIALLY TO RAIN. THE MAIN CONCERN OF THE DAY WILL BE THE COLD FRONT AND HOW IT CREATES PRECIPITATION OVER THE REGION THE NEXT COUPLE OF DAYS. THE MODELS HAVE SOME BASIC AGREEMENT WITH THE POSITION OF FEATURES, BUT THE STRENGTH AND THE MOISTURE ASSOCIATED WITH THESE FEATURES ARE WHAT THE QUESTIONS ARE ABOUT. THE NAM SO FAR HAS LOOKED CLOSER THAN THE GFS, COMPARED TO THE UKMET/GEM SOLUTIONS. TODAY...THE MAIN SHOT OF 850 MOISTURE IS WITH THE MAIN SFC TROUGH AND THERMAL PACKING ALONG THE LEADING EDGE OF THE COLD FRONT. THIS HAS BEEN KICKING OFF SOME SMALL SHOWERS (AND POSSIBLY EVEN A THUNDERSHOWER) ALONG M-55 AND SOUTH AREAS EARLIER. THE MODELS SEEM TO BE HANDLING THE INITIAL MOISTURE AND PRECIPITATION WITH THE SYSTEM THE 88D HAS BEEN SHOWING PRECIPITATION IN E UPPER, BUT THE OBS CONTINUE TO SHOW NOTHING FALLING AND NO CLOUDS BELOW 12000 FT. GIVEN THAT, HAVE OPTED TO LEAVE THE FORECAST AS IS WITH THE SPRINKLES IN THE MORNING ALONG THE TIP DOWN TO M-72, AND A CHANCE OF LIGHT RAIN SOUTH OF M-72. BOTH MODELS CONTINUE TO KEEP THE DRY AIR (850 MB RH AROUND 20%) NEAR THE STRAITS. SO WILL KEEP THE PRECIPITATION IN THE CURRENT CONFIGURATION. TONIGHT/THURSDAY... THE MAIN THERMAL PACKING MIGRATES TO SOUTH OF THE INDIANA/OHIO BORDER BY 06Z TAKING WITH IT THE MAIN FORCING BY THE SFC TROUGH AS WELL. THE ENTIRE FORECAST AREA, AT 700 MB AND BELOW, HAS AN EXTREMELY DRY PROFILE, SO HAVE A HARD TIME SEEING MUCH IN THE WAY OF PRECIPITATION, EXCEPT BETWEEN 00Z AND 06Z WHEN THE FRONT IS EXITING THE FORECAST AREA. THE SNOW, IF ANY, WILL BE VERY LIGHT. THE DRY WEATHER CONTINUES THROUGH THE DAY ON THURSDAY AS THE DRY AIR IN THE SOUNDINGS REMAINS ENTRENCHED. THURSDAY NIGHT...THE MOISTURE LOOKS LIKE IT BEGINS TO MOVE INTO THE FORECAST AREA, HOWEVER THE FORCING ASSOCIATED WITH THE 500 MB SHORTWAVE AND THE SFC FEATURE IN WISCONSIN AT 12Z/FRI WILL KEEP THE NIGHT DRY AS WELL. FRIDAY...THE NEXT DISCREPANCY IN THE MODELS CROPS UP ON FRIDAY WITH THE GFS HAVING A MUCH DEEPER TROUGH OVER N LOWER AND E UPPER THAN THE NAM. THIS LOOKS TO BE THE REASON FOR THE MOISTURE IN THE 700-500 MB LAYER, THAT IS ABSENT FROM THE NAM SOLUTION. SO HAVE OPTED TO KEEP THE CHANCE POPS INTO THE REGION OVER A BROADER AREA THAN WE HAD AS THIS WOULD BE THE START OF THE PRECIPITATION. LUTZ && .AVIATION...COLD FRONT WILL DROP SE ACROSS NRN MI TONIGHT...REACHING SRN LOWER MI BY 12Z WED. IN RESPONSE TO FRONTAL PASSAGE...SURFACE WINDS WILL VEER FROM W TO N/NW BETWEEN 06Z-12Z. MID CLOUDS (AROUND 12 KFT) WILL DOMINATE THE WEATHER OVERNIGHT. ALONG AND BEHIND SURFACE COLD FRONT...SOME PATCHY MVFR FOG WILL DEVELOP BETWEEN 08Z-12Z. SOME PATCHY LIGHT RAIN IS ALSO POSSIBLE OVERNIGHT. SMITH && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 14, 5:48 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 548 AM EDT WED MAR 14 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-151000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 548 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUTZ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.